MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 24IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 24IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B108
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was there an alleged deficiency of stratafix and /or prineo? procedure date? on what tissue was the suture used/location of suture placement? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe the appearance of the suture during the second procedure.Patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) product lot of product used? current patient status.What is the physician¿s opinion as to the etiology of or contributing factors to this event? note: event reported via 2210968-2022-07872.
 
Event or Problem Description
It was reported that a patient underwent a tarsal tunnel procedure on an unknown date and a barbed suture was used.About four days after the procedure, the wound to open up and the barbed suture tore the skin in the process.It was reported that the patient is okay and came back into the clinic with the same surgeon.The surgeon reapproximated the wound with barbed suture and provided more in-depth wound care education.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information has been requested and received.Was there an alleged deficiency of stratafix and /or prineo? it is hard to determine if there was or was not deficiency of the stratafix and prineo as the wound did have significant dehiscence.Procedure date? the procedure date was (b)(6).On what tissue was the suture used/location of suture placement? the suture and prineo were used on the dorsal side of the foot.What was the tissue condition (normal, thin, calcified, fragile, diseased)? the tissue was normal to somewhat thin, the patient was older.How was the suture placed (interrupted or continuous)? the stratafix was run continuously as per the ifu.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? there were no anomalies found during or after.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? the fixation loop was utilized correctly.Was at least one reverse stitch performed prior to closure? two reverse stitches were used - the doctor uses two in every stratafix please describe the appearance of the suture during the second procedure.I do not have data about the second procedure, the patient demographics, medical conditions, or lot number.Patient demographics: initials / id, gender, age or date of birth; bmi i do not have data about the second procedure, the patient demographics, medical conditions, or lot number.Patient pre-existing medical conditions (ie.Allergies, history of reactions) i do not have data about the second procedure, the patient demographics, medical conditions, or lot number.Product lot of product used? i do not have data about the second procedure, the patient demographics, medical conditions, or lot number.Current patient status.The patient is now fine, was re-closed with stratafix and no prineo.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician believes it was a one-off situation potentially stemming from the patients lack of post-operative compliance.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.Please clarify the date of the initial procedure.It was reported via phone call on sept.7 that the event occurred (b)(6).However in your response you stated: ¿the procedure date was (b)(6).¿ is this reference to the 2nd procedure where the dehiscence was addressed? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.

Brand Name
SFX SPI MCRYL+ UNI 24IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15485407
Report Number2210968-2022-07871
Device Sequence Number5212802
Product Code GAM
UDI-Device Identifier10705031236646
UDI-Public10705031236646
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXMP1B108
Device Catalogue NumberSXMP1B108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown